Answer to Question #4845 Submitted to "Ask the Experts"
The following question was answered by an expert in the appropriate field:
I had eight x rays done today—including the entire spine, hips, and chest—all to evaluate any damage developing from a disease known as ankylosing spondylitis and the birth defect spina bifida. My question is that after having the x rays, my skin had reddened and looked like a sunburn, I was light headed, nauseous, had slurred speech, and developed a gruesome headache. Can exposure to that many x rays taken in the span of 10 minutes cause that?
Large doses of radiation can produce reddening of the skin.
However, no diagnostic equipment is capable of delivering such high
doses. This type of equipment also cannot deliver large enough doses to
produce the neurologic and gastrointestinal symptoms you describe. So I
don't think radiation is a consideration in your situation.
Answer posted on 7 October 2005. The information and material posted on this website is intended as general reference information only. Specific facts and circumstances may alter the concepts and applications of materials and information described herein. The information provided is not a substitute for professional advice and should not be relied upon in the absence of such professional advice specific to whatever facts and circumstances are presented in any given situation. Answers are correct at the time they are posted on the Website. Be advised that over time, some requirements could change, new data could be made available, or Internet links could change. For answers that have been posted for several months or longer, please check the current status of the posted information prior to using the responses for specific applications.
|This page last updated 27 August 2011. Ask Question | Search ATE | Site Map | Privacy Statement | Disclaimer | Webmaster|